Tennessee, 2021

Damaging Winds in Tennessee, June 29, 2021

June 29, 2021 · NWS OHX · 2 events in 2 counties and zones

Scattered showers and thunderstorms developed across Middle Tennessee during the morning to early afternoon hours on June 29th. A few storms became severe with damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed across Middle Tennessee during the morning to early afternoon hours on June 29th. A few storms became severe with damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 29, 8:38 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 29, 8:38 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
938 AM CDT Tue Jun 29 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Hot and steamy again this morning. We're creeping up on 90 at BNA
and it's not even 10 am. The big question is whether or not anyone
will see relief from today's heat. I think the answer is no for
most everyone, however the wild card is going to be the remnants
of Danny. Currently centered over Central Alabama, radar is
showing that some northward development is finally starting. Hi-res
models haven't been handling this progression well so far this
morning, but now that we're starting to see some of this convection
in northern Alabama, I've tweaked PoPs to try and cover this
trend over the next few hours, with scattered storms starting to
spread into our southern counties over the next hour or so, and
further northward progression into the early afternoon hours.
Again, I don't expect everyone to see rain today, but definitely
more lawns will see some rain than have in the last several days.

Bigger story today will be the continued heat with Heat Indexes
closing in on 100 in many spots, especially across our northern
counties. Find some shade, take breaks and drink water out there!

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions continue. Expected VCTS mainly after 18Z, but
difficult to pinpoint which terminals would be impacted if at all
by TSRA. If a terminal does have a storm move over, expect a
period of decreased vis. Light winds will remain throughout the
TAF period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Adcock
Hazardous weather outlook, Jun 29, 4:35 AM CST, 6 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
535 AM CDT Tue Jun 29 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-301045-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
535 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers and thunderstorms will develop later this morning and through
the afternoon, with some storms being strong and able to produce some
gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Additional showers and thunderstorms will move in Wednesday through
Friday, with some strong storms possible during the afternoon
Wednesday and again Thursday afternoon and evening. Gusty winds and
heavy rain will be the main threats. Any area that sees multiple
rounds of heavy rain today through Friday could see some minor
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Special weather statement, Jun 29, 9:56 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
1056 AM CDT Tue Jun 29 2021

TNZ061-075-095-291630-
Bedford TN-Giles TN-Marshall TN-
1056 AM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...NORTHEASTERN GILES AND
SOUTHWESTERN BEDFORD COUNTIES UNTIL 1130 AM CDT...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 7 miles southeast of Lewisburg, moving northwest at 10
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast and Farmington.

This includes Interstate 65 between mile markers 23 and 34.

LAT...LON 3539 8706 3541 8701 3541 8699 3542 8698
      3541 8696 3544 8696 3556 8669 3536 8655
      3537 8659 3536 8660 3534 8661 3528 8680
TIME...MOT...LOC 1556Z 131DEG 10KT 3536 8669

Whitehead
Special weather statement, Jun 29, 11:13 AM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
1213 PM CDT Tue Jun 29 2021

TNZ075-291745-
Bedford TN-
1213 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEDFORD COUNTY UNTIL
1245 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving west at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Shelbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3533 8646 3536 8649 3535 8653 3536 8654
      3537 8659 3536 8660 3537 8662 3546 8667
      3557 8665 3558 8663 3558 8666 3559 8666
      3560 8665 3550 8636 3535 8640 3535 8641
      3532 8641
TIME...MOT...LOC 1713Z 104DEG 15KT 3544 8648

Schaper

The radar

The Nashville radar (KOHX), 101 km away, was scanning. The volume nearest the first event began at 17:21 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hickman

When
June 29, 11:20 AM CST
Where
Hickman County, 0.56 mi E of Sunrise
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
35.680, -87.440

A tree was blown down on Swann Creek Road.

Thunderstorm Wind, Dickson

When
June 29, 1:30 PM CST
Where
Dickson County, Burns
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.050, -87.320

A couple of trees were blown down in the Dickson and Burns areas.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965653, 965654.